MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 3-4 LT 8MM; PROSTH,KNEE,PATFEMTIB,SEMICONSTR,CEMENT,POLY/MET/POLY

SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 3-4 LT 8MM; PROSTH,KNEE,PATFEMTIB,SEMICONSTR,CEMENT,POLY/MET/POLY
Model Number 74023840
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that primary procedure was performed on (b)(6) 2017 in which jrny ii xr ins xlpe lat 3-4 lt 8mm was implanted.Device was exchanged three years later due to patient laxity issues and patella wear (patella was not resurfaced on (b)(6) 2017).Patient outcome is currently unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.The clinical/medical investigation concluded that, based on the documentation provided, the clinical root cause of the reported revision was painful mid-flexion instability of the left knee arthroplasty along with disease progression; however, the definitive root cause of the laxity could not be concluded.The reported progression of the disease process (patellofemoral osteoarthritis), which required resurfacing of the patella, did not reflect a failure of any component; however, could have also contributed to the reported pain and ¿clicking¿.The joint laxity does not indicate a device failure and could be related to changes overtime or related to the initial tightness of the joint on implantation.The patient impact beyond the reported symptoms, revision and resurfacing of the native patella could not be determined.It was reported that the post-revision knee was satisfactory with good component alignment.No further medical assessment could be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, fit/sizing, lack of ingrowth, lifetime of device, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II XR INS XLPE LAT 3-4 LT 8MM
Common Device Name
PROSTH,KNEE,PATFEMTIB,SEMICONSTR,CEMENT,POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10814703
Report Number1020279-2020-06317
Device Sequence Number19274465
Product Code JWH
UDI-Device Identifier00885556615652
UDI-Public00885556615652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/11/2026
Device Model Number74023840
Device Catalogue Number74023840
Device Lot Number16FM10182
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;